Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 79, NWS North Platte, NE

June 4, 2010Cherry County, Hooker County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2010, 11:26 PM MDT for Cherry County, Hooker County, Thomas County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2010, 11:26 PM MDT (05:26 UTC)
Expired
Jun 5, 2010, 12:15 AM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherry County, NE, Hooker County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 22 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 11:42 PM MDTHAIL 1Mullen, NEQUARTER SIZED HAIL LASTED FOR FIVE MINUTES IN MULLEN.
Jun 4, 11:42 PM MDTHAIL 1.75Mullen, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
2774 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS53 KLBF 050526
SVRLBF
NEC031-091-171-050615-
/O.NEW.KLBF.SV.W.0079.100605T0526Z-100605T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 115 AM CDT/1215 AM MDT/

* AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF MULLEN...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULLEN AROUND 1135 PM MDT.
  SENECA AROUND 1250 AM CDT.
  THEDFORD AROUND 105 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
2 MILE MARKER 200 AND HIGHWAY 83 MILE MARKER 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4223 10019 4185 10046 4209 10135 4228 10125
TIME...MOT...LOC 0526Z 282DEG 41KT 4215 10114
WIND...HAIL 60MPH 1.00IN

$$

13
4 follow-up statements
346 
WWUS53 KLBF 050537
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 AM CDT SAT JUN 5 2010

NEC031-091-171-050615-
/O.CON.KLBF.SV.W.0079.000000T0000Z-100605T0615Z/
THOMAS NE-HOOKER NE-CHERRY NE-
1237 AM CDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...NORTHEASTERN HOOKER AND NORTHERN THOMAS COUNTIES UNTIL 115
AM CDT/1215 AM MDT/...

AT 1134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF MULLEN...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SENECA AROUND 1250 AM CDT.
  THEDFORD AROUND 110 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY 2
MILE MARKER 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4227 10112 4223 10019 4185 10046 4206 10123
TIME...MOT...LOC 0538Z 294DEG 35KT 4210 10097
WIND...HAIL 60MPH 1.00IN

$$

13
327 
WWUS53 KLBF 050544
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT SAT JUN 5 2010

NEC031-091-171-050615-
/O.CON.KLBF.SV.W.0079.000000T0000Z-100605T0615Z/
THOMAS NE-HOOKER NE-CHERRY NE-
1244 AM CDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...NORTHEASTERN HOOKER AND NORTHERN THOMAS COUNTIES UNTIL 115
AM CDT/1215 AM MDT/...

AT 1139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF MULLEN...MOVING SOUTHEAST AT
40 MPH.

IN ADDITION...AT 1242 AM MDT GOLFBALL SIZED HAIL WAS REPORTED IN 
MULLEN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SENECA AROUND 1250 AM CDT.
  THEDFORD AROUND 110 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY 2
MILE MARKER 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4227 10112 4223 10019 4185 10046 4206 10123
TIME...MOT...LOC 0544Z 294DEG 35KT 4207 10090
WIND...HAIL <50MPH 1.75IN

$$

13
840 
WWUS53 KLBF 050557
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1257 AM CDT SAT JUN 5 2010

NEC031-091-171-050615-
/O.CON.KLBF.SV.W.0079.000000T0000Z-100605T0615Z/
THOMAS NE-HOOKER NE-CHERRY NE-
1257 AM CDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...NORTHEASTERN HOOKER AND NORTHERN THOMAS COUNTIES UNTIL 115
AM CDT/1215 AM MDT/...

AT 1253 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
NEAR SENECA...OR 10 MILES WEST OF THEDFORD...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 60 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THEDFORD AROUND 105 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY 2
MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4224 10090 4223 10019 4185 10046 4201 10101
TIME...MOT...LOC 0557Z 288DEG 41KT 4202 10069
WIND...HAIL <50MPH 1.75IN

$$

13
629 
WWUS53 KLBF 050606
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 AM CDT SAT JUN 5 2010

NEC091-050616-
/O.CAN.KLBF.SV.W.0079.000000T0000Z-100605T0615Z/
HOOKER NE-
1206 AM MDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOOKER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4221 10082 4223 10019 4185 10046 4196 10083
TIME...MOT...LOC 0606Z 291DEG 42KT 4195 10064

$$

NEC031-171-050615-
/O.CON.KLBF.SV.W.0079.000000T0000Z-100605T0615Z/
THOMAS NE-CHERRY NE-
106 AM CDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY AND NORTHERN THOMAS COUNTIES UNTIL 115 AM CDT/1215 AM MDT/...

AT 102 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF THEDFORD...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
THOMAS AND SOUTHEASTERN CHERRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4221 10082 4223 10019 4185 10046 4196 10083
TIME...MOT...LOC 0606Z 291DEG 42KT 4195 10064
WIND...HAIL 60MPH 2.50IN

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:15 PM MDT, 9 hours 11 minutes earlier.

Area forecast discussion, Jun 4, 2:15 PM MDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT FRI JUN 4 2010

.SYNOPSIS...
H5 ANALYSIS FROM THIS MORNING CONTINUED TO INDICATE ZONAL FLOW
ACROSS THE CONUS WITH A MID LEVEL JET STREAK EXTENDING FROM NRN
CALIFORNIA THROUGH THE GREAT LAKES AND NEW ENGLAND. LOW PRESSURE WAS
NOTED IN WRN LOUISIANA...AS WELL AS IN THE GULF OF ALASKA AND NRN
QUEBEC. SHORTWAVES WERE NOTED OVER ERN ID...WISCONSIN...AND THE
OZARKS OF MO. SURFACE DEPICTION AT 3 PM CDT...HAD A DIFFUSE FRONTAL
BOUNDARY ACROSS SRN NEBRASKA. NORTH OF THIS FRONT...TEMPERATURES
WERE IN THE 80S WHILE SOUTH OF THIS FEATURE...TEMPERATURES WERE IN
THE 90S.

&&

.DISCUSSION...

NEAR TERM...TONIGHT THROUGH MONDAY...MAIN FORECASTING CHALLENGE IN
THE NEAR TERM DEALS WITH PRECIPITATION CHANCES. BEGINNING WITH
TONIGHT...A DISTURBANCE WILL APPROACH NRN NEBRASKA FROM WYOMING
LATER THIS EVENING. LOCATION OF THE JET WILL FINALLY BECOME
FAVORABLE FOR LIFT THIS EVENING AS THE RIGHT REAR QUAD LIFTS ACROSS
THE ERN DAKOTAS. SURFACE BASED CAPE AND INSTABILITY APPEARS MEAGER
AT THIS JUNCTURE...WITH BETTER ELEVATED SUPPORT FOR PRECIPITATION
NOTED OVERNIGHT. LOW AND MID LEVEL ISENTROPIC LIFT WILL INCREASE
THIS EVENING OVER NRN AND NERN NEBRASKA...THANKS TO A DEVELOPING LOW
LEVEL JET. BASED ON GUIDANCE...AND THE PRESENCE OF STRONG OMEGA AND
GOOD MID LEVEL LIFT...HAVE INCREASED POPS TO LIKELY OVER THE NRN
TIER OF COUNTIES. FURTHER SOUTH...DYNAMIC SUPPORT IS MUCH
WEAKER...AND ONGOING ISOLATED POPS WILL CONTINUE TO HANDLE ANY STRAY
CONVECTION THIS EVENING. AFTER TONIGHT...A RELATIVELY QUIET WEEKEND
IS IN STORE FOR WESTERN AND NORTH CENTRAL NEBRASKA AS LOW AMPLITUDE
RIDGING BUILDS ACROSS THE HIGH PLAINS. WITH JET DYNAMICS LIFTING
FURTHER NORTH AND HIGH PRESSURE BUILDING ACROSS THE AREA SATURDAY
AND SUNDAY...A DRY FCST REMAINS ON TRACK. NEXT CHANCES FOR SHOWERS
AND THUNDERSTORMS BEGINS ON SUNDAY NIGHT...AS THE RIDGE TRANSITIONS
EAST...ALLOWING DECENT MID LEVEL WAA TO TRACK ACROSS THE FORECAST
AREA. SRLY WINDS WILL INCREASE ON SUNDAY...PUSHING LOW LEVEL
MOISTURE NWD...AND THETA E RIDGING WILL BUILD INTO THE
PANHANDLE...PROVIDING AN INITIATION POINT FOR THUNDERSTORMS SUNDAY
AFTERNOON. THIS ACTIVITY IS EXPECTED TO TRANSITION EAST LATE SUNDAY
NIGHT AS A 50 KT LOW LEVEL JET DEVELOPS ACROSS WESTERN KANSAS AND
SWRN NEBR. THIS CONVECTION WILL LIFT EAST OVERNIGHT SUNDAY
NIGHT...WITH ANOTHER ROUND OF CONVECTION EXPECTED ON MONDAY.

LONG TERM...TUESDAY THROUGH FRIDAY...FORECASTING CHALLENGES CONTINUE
TO BE PRECIPITATION CHANCES IN THE OUTER PERIODS DUE TO PERSISTENT
ZONAL AND LOW AMPLITUDE FLOW. THE LATEST EXTENDED MODEL SOLUTIONS
THIS MORNING...HAVE HELD ONTO THE LOW AMPLITUDE FLOW PATTERN THROUGH
THE LATTER HALF OF NEXT WEEK. RIDGING ACROSS THE CENTRAL AND ERN
CONUS...NOW HOLDS OFF UNTIL FRIDAY/SATURDAY. THE JET AND TRACK OF
DISTURBANCES NEXT WEEK CONTINUES TO BE ACROSS THE DAKOTAS WHICH
FAVORS THE HIGHEST POPS IN MY NRN ZONES. ORIENTATION AND LOCATION OF
THE LOW LEVEL JET NEXT WEEK...FAVORS HIGHER POPS IN THE NORTH AS
WELL. UNTIL SOME RUN TO RUN MODEL CONSISTENCY IS NOTED DAYS 4 TO
7...AND A PATTERN SHIFT COMMENCES...HARD TO STRAY AWAY FROM NATL
GUIDANCE...WHICH WAS FAVORED HEAVILY WITH THIS EXTENDED FCST
PACKAGE.

&&

.AVIATION...
FAST ZONAL FLOW WILL CONTINUE TO ALLOW ABUNDANT MID TO HIGH LEVEL
CLOUDINESS TO PASS OVER WESTERN AND NORTH CENTRAL NEBRASKA OVER THE
NEXT 24 HOURS. AN APPROACHING DISTURBANCE IS EXPECTED TO SPREAD
SCATTERED SHOWERS AND THUNDERSTORMS TO THE KVTN TERMINAL AFTER 03Z
TONIGHT. CEILINGS ARE EXPECTED TO DROP TO UNDER 7000 FT AGL THROUGH
03Z...THEN FALL TO MVFR LEVELS THEREAFTER. CEILINGS ARE EXPECTED TO
REMAIN MVFR THROUGH MIDDAY SATURDAY BEFORE CLEARING. AT
KLBF...BROKEN CIRRUS CLOUDS AON 20000 FT AGL WILL CONTINUE OVER THE
NEXT 24 HOURS. THUNDERSTORMS ARE NOT EXPECTED TO IMPACT THE KLBF
TERMINAL OVER THE NEXT 24 HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CLB
Hazardous weather outlook, Jun 4, 7:29 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT FRI JUN 4 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-060130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
829 PM CDT FRI JUN 4 2010 /729 PM MDT FRI JUN 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE AREA OF CONCERN IS FOR SEVERE WEATHER TONIGHT IS GENERALLY
ALONG AND NORTH OF NEBRASKA HIGHWAY 2.

SCATTERED THUNDERSTORMS WITH LIGHTNING...LOCALLY VERY HEAVY
RAINFALL AND GUSTY WINDS WILL DEVELOP THIS EVENING AS A WARM FRONT
LIFTS NORTH ACROSS NEBRASKA. THE STORMS WILL BECOME MORE NUMEROUS
BY MIDNIGHT FROM THE CENTRAL SANDHILLS NORTHWARD INTO NORTH CENTRAL
NEBRASKA. ISOLATED SEVERE THUNDERSTORMS COULD OCCUR...WITH THE
MAIN THREAT BEING FROM LARGE HAIL AND WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE OF THUNDERSTORMS RETURNS SUNDAY NIGHT AND WILL PERSIST
THROUGH THURSDAY AS A FRONTAL BOUNDARY REMAINS IN CLOSE PROXIMITY
TO NEBRASKA. ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED AT
THIS TIME THOUGH AS THE MOST UNSTABLE AIR WILL REMAIN SOUTH OF
THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

In the hours before

Special weather statement, Jun 4, 6:31 PM MDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT FRI JUN 4 2010

NEZ004-094-050115-
SHERIDAN NE-WESTERN CHERRY NE-
631 PM MDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 715 PM MDT...

AT 724 PM CDT/624 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A SEVERE THUNDERSTORM 24 MILES NORTHWEST OF PINE
RIDGE...MOVING SOUTHEAST AT 40 MPH.

THIS STORM HAS LIKELY PRODUCED SEVERE WEATHER ACROSS SOUTH DAKOTA
AND WILL MOVE INTO NORTHERN NEBRASKA BY 715 PM MDT.

THIS STORM WILL BE NEAR...
RURAL NORTHERN SHERIDAN COUNTY THROUGH 715 PM MDT
RURAL NORTHWESTERN CHERRY COUNTY THROUGH 715 PM MDT

CDC
Special weather statement, Jun 4, 7:17 PM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI JUN 4 2010

NEZ094-050200-
WESTERN CHERRY NE-
717 PM MDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
800 PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF HOOVER LAKE...OR 18 MILES
EAST OF PINE RIDGE...MOVING SOUTHEAST AT 40 MPH.

THIS STORM HAS LIKELY PRODUCED SEVERE WEATHER ACROSS SOUTH DAKOTA
AND IS EXPECTED TO MOVE INTO CHERRY COUNTY NEBRASKA BY 745 PM MDT.

SCHULTZ
Special weather statement, Jun 4, 10:47 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 PM CDT FRI JUN 4 2010

NEZ027>029-038-050530-
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
1147 PM CDT FRI JUN 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHERN
GARFIELD...WESTERN WHEELER AND NORTHEASTERN CUSTER COUNTIES UNTIL
1230 AM CDT...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF ALMERIA...OR 8 MILES WEST OF
TAYLOR...MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TAYLOR...
  BURWELL...
  WEISSERT...
  SARGENT...
  WESTERVILLE...
  CALAMUS RESERVOIR STATE RECREATION AREA...
  KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  COMSTOCK...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 183 MILE MARKER 120...
  HIGHWAY 11 MILE MARKER 100...
  HIGHWAY 91 MILE MARKER 70...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:33 PM MDTSevere Thunderstorm WarningLBFCherry42 min
Jun 4, 11:30 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan45 min
Jun 5, 12:10 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas50 min
Jun 5, 12:12 AM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson48 min
Jun 5, 12:53 AM MDTSevere Thunderstorm WarningLBFHooker, Lincoln, Logan, McPherson52 min
Jun 5, 12:58 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.